Pennsylvania, 2001

Damaging Wind in Pennsylvania, July 1, 2001

July 1, 2001 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 1, 2:43 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 1, 2:43 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 PM EDT SUN JUN 30 2001

AS OF 3 PM...REGIONAL RADAR LOOP SHOWING SQUALL LINE OVER CENTRAL PA
WHILE SFC COLD FRONT JUST MOVING INTO NW PA. WILL PROBABLY DROP
WATCH FOR AREAS NORTH OF I-80 WITH THIS ISSUANCE. LOOKS LIKE STORMS
SHOULD CLEAR SE ZONES BY AROUND SUNSET...THEN CLEARING AND MUCH
COOLER CONDITIONS FOR THE OVERNIGHT AS DRY AIR ADVECTS SOUTHWARD.

HI PRES BUILDS INTO THE AREA...BRINGING FAIR AND COOL CONDITIONS
MONDAY AND MON NITE. 850 TEMPS SUGGEST FULL SUN HIGH TEMPS FROM THE
M-U60S OVER THE MTNS...TO THE M70S IN THE SUSQ VALLEY. WILL UNDERCUT
MOS LOWS MON NITE GIVEN NEARLY IDEAL RADIATING CONDITIONS. 2M ETA
SFC TEMPS SEEM TO SUPPORT THE COOLER TEMPS...RUNNING SEVERAL DEGREES
BLW THOSE OF THE NGM EARLY TUE AM.

EXTENDED...FRONT TRYS TO RETURN NORTHWARD LATE TUESDAY AS HI PRES
SLIPS OFF THE EAST COAST...THEN A CO<LD FRONT BRINGS REINFORCING SHOT
OF COOL WX FOR LATE WEEK.

.CTP...SEVERE TSTM WATCH UNTIL 6 PM FOR SOUTHERN HALF OF CWA.

FITZGERALD

In the hours before

Special weather statement, Jul 1, 11:03 AM EST, 5 hours 27 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-012200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1203 PM EDT SUN JUL 1 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT SUNDAY
EVENING FOR ALL OF CENTRAL PENNSYLVANIA...

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE `IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

LA CORTE
Special weather statement, Jul 1, 2:23 PM EST, 2 hours 7 minutes before
PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-012200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT SUN JUL 1 2001

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

SULLIVAN...MCKEAN...NORTHERN LYCOMING...TIOGA...CAMERON...POTTER...
NORTHERN CLINTON...WARREN...CLEARFIELD...ELK AND NORTHERN CENTRE.

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM FOR THE
FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA...

LEBANON...MONTOUR...NORTHUMBERLAND...UNION...JUNIATA...SOUTHERN
CENTRE...PERRY...SOMERSET...FRANKLIN...BEDFORD...DAUPHIN...
LANCASTER...CUMBERLAND...ADAMS...BLAIR...CAMBRIA...SCHUYLKILL\...
YORK...COLUMBIA...SNYDER...SOUTHERN LYCOMING...SOUTHERN CLINTON...
HUNTINGDON...MIFFLIN AND FULTON.
Local storm report, Jul 1, 3:06 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
406 PM EDT SUN JUL 1 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 PM    RIDGWAY                   PA   WIND DAMAGE
07/01/01   ELK                            POWER LINES DOWN REPORTED
                                          BY COUNTY 911

0235 PM    HASTINGS                  PA   WIND DAMAGE
07/01/01   CAMBRIA                        TREES DOWN REPORTED BY
                                          COUNTY 911

0230 PM    LAPORTE                   PA   WIND DAMAGE
07/01/01   SULLIVAN                       TREES DOWN THROUGHOUT
                                          COUNTY REPORTED BY COUNTY
                                          911

0230 PM    GLENNMORE                 PA   WIND DAMAGE
07/01/01   LYCOMING                       TREES DOWN REPORTED BY
                                          COUNTY 911

0218 PM    WOOLRICH                  PA   WIND DAMAGE
07/01/01   CLINTON                        TREES DOWN REPORTED BY
                                          COUNTY 911

0220 PM    ANSONVILLE                PA   WIND DAMAGE
07/01/01   CLEARFIELD                     TREES AND POWER LINES DOWN
                                          REPORTED BY COUNTY 911

0350 PM    BLAIN                     PA   WIND DAMAGE
07/01/01   PERRY                          TREES DOWN IN WESTERN PART
                                          OF COUNTY REPORTED BY
                                          COUNTY 911

0350 PM    MCALLISTERVILLE           PA   WIND DAMAGE
07/01/01   JUNIATA       %                 TREE LIMBS DOWN ON ROUTE
                                          235 REPORTED BY COUNTY 911

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lancaster

When
July 1, 4:30 PM EST
Where
Lancaster County, Lancaster
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
40.067, -76.300

Trees and power lines were reported down in the city of Lancaster. One tree demolished a car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256991.